Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 10, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 3, 2016, 3:43 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 3:43 AM CST (09:43 UTC)
- Expired
- Feb 3, 2016, 9:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
360 WHUS73 KGRB 030943 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 AM CST WED FEB 3 2016 ...GUSTY NORTHWEST WINDS THIS AFTERNOON... .AS A STORM SYSTEM PULLS EAST OF THE AREA...WINDS WILL TURN NORTHWEST AND BECOME GUSTY THIS AFTERNOON. LMZ541>543-031745- /O.CAN.KGRB.GL.W.0002.000000T0000Z-160204T0000Z/ /O.NEW.KGRB.SC.Y.0010.160203T0943Z-160204T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 343 AM CST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LIGHT NORTH WINDS WILL TURN NORTHWEST AND INCREASE TO 15 TO 25 KNOTS LATE MORNING AND AFTERNOON. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
021 WHUS73 KGRB 031616 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1016 AM CST WED FEB 3 2016 ...GUSTY NORTHWEST WINDS THIS AFTERNOON... .AS A STORM SYSTEM PULLS EAST OF THE AREA...WINDS WILL TURN NORTHWEST AND BECOME GUSTY. LMZ541>543-040030- /O.CON.KGRB.SC.Y.0010.000000T0000Z-160204T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1016 AM CST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS. * WAVES...BUILDING 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
264 WHUS73 KGRB 032146 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CST WED FEB 3 2016 ...GUSTY NORTHWEST WINDS THIS AFTERNOON... .LOW PRESSURE EXITING THE AREA HAS TURNED WINDS NORTHWESTERLY AND ARE STILL GUSTY. WINDS WILL SLOWLY DIMINISH INTO TONIGHT. BECAUSE THE WIND DIRECTION IS OFFSHORE...WAVE ACTION IS SOMEWHAT LIMITED...BUT CAN STILL BE AROUND FOUR FEET NEAR THE OPEN WATERS OF LAKE MICHIGAN. LMZ541>543-040300- /O.CON.KGRB.SC.Y.0010.000000T0000Z-160204T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 346 PM CST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS. * WAVES...BUILDING 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:35 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 3, 3:35 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 AM CST WED FEB 3 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND THURSDAY ISSUED AT 335 AM CST WED FEB 3 2016 DEALING WITH WHAT IS LEFT OF THE STORM SYSTEM WILL BE THE PRIMARY ISSUE THIS MORNING. AFTER STRONG WARM AIR ADVECTION PCPN LATE TUESDAY AFTERNOON AND EVENING...THE ISSUE OF PREVIOUS FORECASTS SHIFTS WAS THE DURATION OF THE MID LEVEL MOISTURE BEING SCOURED OUT. THAT CONTINUES TO BE THE CASE EARLY THIS MORNING WITH THE MID LEVEL MOISTURE REMOVED AT THE ONSET OVER THE ENTIRE REGION. PCPN WITH THE TRAILING DEFORMATION REGION NOT IMPRESSIVE...BUT DO ANTICIPATE THE MIXED PCPN TO TURN BACK TO LIGHT SNOW FROM WEST TO EAST AS THE MID LEVEL TROUGH PASSES THROUGH AND COLDER AIR ALOFT SATURATES THE AIR MASS AND TURNS TO LIGHT SNOW. INTERESTING CONVECTIVE ELEMENT REMAINS WITH THE TRAILING SURFACE LOW AND TRACKS ALONG LINGERING H850 BAROCLINIC ZONE FROM SOUTHWEST WISCONSIN TO EAST CENTRAL WISCONSIN. GFS PRODUCES A 2-4 INCH REGION OF SNOW FOR EAST CENTRAL WISCONSIN FOR THE MORNING HOURS...WHILE A BLEND OF THE MODELS SUGGEST A 1-2 INCH SNOW THROUGH NOON TODAY. ATTEMPTED TO COORDINATE REMOVING THE WARNING AROUND MIDNIGHT DUE TO HEAVY SNOW STAYED JUST WEST OF CENTRAL AND NORTH CENTRAL WISCONSIN OVERNIGHT. BUT THIS WOULD COMPLICATE REGIONAL HEADLINES SO WILL ADDRESS DROPPING IN A FEW HOURS...THIS INCLUDES DROPPING MOST OF THE ADVISORY WHICH STARTED AT 12Z. EVEN THOUGH A WARNING WILL LINGER FOR A FEW MORE HOURS...WILL DOWNPLAY WITH THE PCPN AND FOCUS ON ROAD CONDITIONS DUE TO FREEZING DRIZZLE AND FREEZING RAIN. SYSTEM DEPARTS THIS AFTERNOON FOR A CONTINUED DIMINISHING OF THE LIGHT SNOW. WILL CONTINUE THE LAKE EFFECT SNOW SHOWERS MENTION ACROSS THE NORTH BUT DIRECTION SUGGESTS NO HEADLINE IS NEEDED A THIS TIME. A WEAK SHORT WAVE DROPS INTO THE UPPER TROUGH LATE TONIGHT INTO THURSDAY TO END THE LAKE EFFECT SNOW AND BRING A CHANCE OF LIGHT SNOW TO WESTERN AREAS THURSDAY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY ISSUED AT 335 AM CST WED FEB 3 2016 SPLIT FLOW PATTERN TO CONT ACROSS THE CONUS THRU THE END OF THE WEEK WITH AN ACTIVE NRN STREAM SENDING SEVERAL CLIPPER SYSTEMS TOWARD THE GREAT LAKES. THE STRONGEST OF THESE CLIPPERS APPEARS TO IMPACT NE WI DURING THE SUNDAY NGT/MON TIME FRAME. MEAN FLOW TO CONSOLIDATE EARLY NEXT WEEK AS A LARGE UPR RDG BUILDS ALONG WRN NOAM AND A DOWNSTREAM UPR TROF DEVELOPS OVER E-CNTRL NOAM. THIS PATTERN SHIFT WL BRING COLDER AIR INTO THE GREAT LAKES (BELOW NORMAL TEMPS) WITH LAKE EFFECT CONCERNS FOR N-CNTRL WI. THE FIRST CLIPPER/CDFNT/SHORTWAVE TROF WL CONT TO TRACK EAST ACROSS THE GREAT LAKES THU EVENING AND WL CONT TO CARRY CHC POPS OVER PARTS OF NRN AND ERN WI. A WEAK RDG OF HI PRES IS EXPECTED TO BUILD TOWARD WI THU NGT AND MAY ALLOW SKIES TO AT LEAST BECOME PARTLY CLOUDY. THE AMOUNT OF CLOUD COVER WL DICTATE HOW COLD WE GET WITH WINDS DIMINISHING AND A FRESH SNOW PACK. HAVE LEANED TOWARD THE COOLER SIDE OF GUIDANCE WITH MIN TEMPS MAINLY FROM 5 TO 10 ABOVE ZERO NORTH...AROUND 10 ABOVE CNTRL/E-CNTRL AND MID-TEENS NEAR LAKE MI. THE MODEST SFC RDG MOVES ACROSS WI ON FRI...HOWEVER THE NEXT WEAK CLIPPER TO ALREADY BE DROPPING SE THRU THE NRN PLAINS...THUS CLOUDS SHOULD BE ON THE INCREASE ESPECIALLY DURING THE AFTERNOON HOURS. MAX TEMPS FOR FRI WL RANGE FROM AROUND 20 DEGS N-CNTRL...LWR TO MID 20S ELSEWHERE. THIS CLIPPER RACES EWD INTO THE GREAT LAKES FRI NGT ACCOMPANIED BY A WEAK CDFNT AND A SHORTWAVE TROF. MOISTURE WL BE AN ISSUE FOR PCPN POTENTIAL AS THE GULF IS SHUT-OFF BY A SRN STREAM SYSTEM OVER THE DEEP SOUTH. THEREFORE...DESPITE MODEST LIFT AND MID-LEVEL FORCING...POPS HAVE BEEN KEPT IN THE CHC CATEGORY WITH LITTLE IN THE WAY OF SNOW ACCUMULATIONS. THE CDFNT IS FCST TO SAG SWD INTO SRN WI AND BECOME NEARLY STNRY ON SAT. MEANWHILE...A WEAK SFC RDG IS ALSO EXPECTED TO MOVE INTO THE WRN GREAT LAKES. THERE MAY BE A LITTLE LEFT OVER ISOLATED LIGHT SNOW SHWRS ACROSS NRN OR ERN WI SAT MORNING AS THE CLIPPER DEPARTS...BUT FOR MOST AREAS...SAT WL BE DRY UNDER MOSTLY CLOUDY SKIES. LOOK FOR MAX TEMPS TO BE IN THE MID 20S NORTH...UPR 20S TO AROUND 30 DEGS SOUTH. MODELS CONT TO STRUGGLE WITH THE INTENSITY AND TRACK OF CLIPPER #3 HEADED INTO THE LATTER PART OF THE WEEKEND. THE ECMWF AND GEM AGREE ON THE TRACK BY TAKING THE SFC LOW E-SE INTO THE UPR MS VALLEY BY 00Z MON...HOWEVER THE ECMWF IS STRONGER WITH THE INTENSITY. MEANWHILE...THE GFS MAINTAINS A WEAK SFC LOW...BUT TRACKS THE LOW PRES EWD ACROSS SRN CANADA. THE GENERAL CONSENSUS FOR THE TIME BEING WL BE TO BRING THIS CLIPPER INTO SOME PART OF THE WRN GREAT LAKES REGION ON SUNDAY WITH ENUF MOISTURE TO BRING A CHC OF LIGHT SNOW TO ALL OF NE WI. BY THE START OF THE WORK WEEK...THE UPR RDG IS FCST TO STRENGTHEN OVER WRN NOAM WITH A DOWNSTREAM UPR TROF DEEPENING OVER E-CNTRL NOAM. SNOW CHCS WL CONT SUNDAY NGT AS THE CLIPPER/ASSOCIATED CDFNT/SHARPENING UPR TROF MOVE THRU WI. THE QUESTION FOR MON WL BE HOW LONG THE CLIPPER WOULD IMPACT NE WI AS JET ENERGY ROUNDS THE BASE OF THE UPR TROF AND COULD STRENGTHEN/SLOW THE MOVEMENT OF THE SFC LOW JUST TO OUR EAST. CONFIDENCE ON HOW ALL OF THIS PLAYS OUT IS LOW...THUS WL CONT WITH THE CHC FOR LIGHT SNOW OVER THE ENTIRE FCST AREA. TEMPS WL START THEIR DOWNWARD TREND AS COLDER AIR FILTERS INTO THE REGION ON GUSTY NW WINDS. LOOK FOR READINGS IN THE LWR TO MID 20S N-CNTRL...MID 20S CNTRL AND UPR 20S TO AROUND 30 DEGS E-CNTRL WI. LASTLY...WL HAVE TO WATCH FOR THE LAKE EFFECT MACHINE TO KICK INTO GEAR FOR N-CNTRL WI. THE RESULTING AMPLIFIED MEAN FLOW MEANS THAT THIS SYSTEM WL NOT DEPART QUICKLY FROM WI AND WL NEED TO CARRY CHC POPS THRU AT LEAST MON NGT...IF NOT INTO TUE IN THE EAST. MAIN CONCERN MAY BE THE LAKE EFFECT THREAT FOR N-CNTRL WI AS FAVORABLE TRAJS PERSIST AND COLD AIR (8H TEMPS AROUND -20C OVER WRN LAKE SUPERIOR) CONTS TO FEED INTO WI. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1047 PM CST TUE FEB 2 2016 IFR CONDITIONS WILL CONTINUE OVERNIGHT WITH LIGHT TO MODERATE SNOW IN CENTRAL AND NORTHCENTRAL WISCONSIN. DRIZZLE OR FREEZING DRIZZLE POSSIBLE AT GRB/ATW/OSH/SUE/MTW. WEDNESDAY WILL START WITH IFR CONDITIONS WITH SNOW SHOWERS BUT WIND UP WITH MVFR OR VFR BY LATE AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR WIZ022-038>040- 048>050. WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR WIZ010>013- 018>021-030-031-035>037-045-073-074. WINTER STORM WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR WIZ010>013-018>021-030-031-035>037-045-073-074. WINTER STORM WARNING UNTIL 3 PM CST THIS AFTERNOON FOR WIZ005. && SHORT TERM.....TDH LONG TERM......KALLAS AVIATION.......RDM
Hazardous weather outlook, Feb 2, 10:54 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1054 PM CST TUE FEB 2 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1054 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL WILL CONTINUE TONIGHT DUE TO SNOW...SLEET OR FREEZING DRIZZLE AS A STORM MOVES ACROSS THE WESTERN GREAT LAKES REGION. PLEASE CONSULT OUR FORECAST PRODUCTS FOR THE SPECIFIC SNOW TOTALS AND WINDS EXPECTED IN YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HAZARDOUS TRAVEL CONDITIONS ARE STILL POSSIBLE AT TIMES INTO WEDNESDAY AFTERNOON. AN ADDITIONAL 1 TO 3 INCHES OF SNOW AND GUSTY NORTHWEST WINDS COULD MAKE FOR SLICK ROADS ACROSS THE REGION. SEVERAL CLIPPER SYSTEMS ARE FORECAST TO SWEEP THROUGH THE REGION FROM THURSDAY THROUGH TUESDAY. WHILE NONE OF THESE CLIPPERS ARE EXPECTED TO BRING MUCH SNOW TO THE AREA...SOME ROADS MAY BECOME SLIPPERY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS OR FREEZING DRIZZLE REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY THROUGH WEDNESDAY. LMZ521-522-541>543-040500- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1054 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTS TO NEAR GALE FORCE ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING AS A STRONG AREA OF LOW PRESSURE IS FORECAST TO MOVE TOWARDS THE WESTERN GREAT LAKES REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AS THIS STRONG LOW PRESSURE BEGINS TO MOVE AWAY FROM THE REGION ON WEDNESDAY...WINDS WILL SHIFT TO THE NORTHWEST WITH NEAR GALE FORCE GUSTS STILL POSSIBLE. RDM
In the hours before
Local storm report, Feb 2, 10:52 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1052 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HEAVY SNOW STURGEON BAY 44.83N 87.38W
02/02/2016 M6.4 INCH DOOR WI TRAINED SPOTTER
&&
AKLocal storm report, Feb 2, 11:15 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 3 SW SUAMICO 44.60N 88.09W
02/02/2016 E6.0 INCH BROWN WI NWS EMPLOYEE
TOTAL THROUGH 10 PM
1000 PM SNOW MERRILL 45.18N 89.68W
02/02/2016 E5.0 INCH LINCOLN WI PUBLIC
TOTAL THROUGH 10 PM
&&
THLocal storm report, Feb 3, 3:00 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
300 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM SNOW 3 NE WAUSAU 44.99N 89.59W
02/03/2016 M5.7 INCH MARATHON WI BROADCAST MEDIA
TOTAL THROUGH 2 AM.
&&
THLocal storm report, Feb 3, 3:05 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
305 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM SNOW EAGLE RIVER 45.91N 89.25W
02/03/2016 E3.5 INCH VILAS WI LAW ENFORCEMENT
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:37 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 15 more | 9 hr |
| Feb 3, 4:15 AM CST | Winter Weather Advisory | GRB | Langlade, Lincoln, Marathon, Marinette, Menominee, Oconto and 5 more | 105 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.